Info on Endo's

After RAI for overactive thyroid ( big mistake ) naturally I became under active and so started Levothyroxine .

This was 18 months ago and I haven't felt well since. My Endo who is very nice , just points to the figures on the computer and says everything is fine, or as in the last visit increase from 75 to 100 .

My GP who is at a loss as to how to treat me is doing the Ferretin , Folate Etc as recommended by Clutter.

He has suggested that it may be time to change Endo's . As I live in the North East , are there and suggestions or recommendations as I suspect they may be thin on the ground up here.

Can I also ask that as my TSH is currently 4·4 and it seems like under 1 seems desirable , is mine too high?

Thanks all!

Recommendations for endos via Private Messages please, in line with posting guideline #24, thank you, Clutter.

Last edited by

14 Replies

  • Pinkpeony, take your GP's advice and ditch the endo. Your TSH is far too high and should be nearer 1.0. email and ask for the list of recommended endos and a copy of the Pulse Magazine article with Dr. A. Toft's statement on TSH and FT4 levels.

    Scroll down to Treatment Options in the link to read his statement

  • Your GP seems to have more sense that your Endo. Ditch him.

  • Wow. Hard to imagine a GP actually suggesting you try another endo isn't it.

    Hang in to your GP - ditch the endo. good luck.

  • Thank you folks for the prompt replies. Clutter what would I do without you!

    Will see where I go from here .

  • Sorry for being totally bamboozled after reading all the different readings.

    If I need a lower TSH , does that mean more Levo , even after being raised to 100 mcg 4weeks ago.

  • Pinkpeony, use the orange Reply tab under the post you are responding to and the member will be sent an email alert.

    You should have another thyroid blood test 6/8 weeks after your dose was increased. You may need a further increase to get your TSH to around 1.0.

  • Many thanks Clutter. I have some 25 mcg tabs left, is there any merit in taking one in addition to the 100.

    I have to say I am not doing too well lately , but am worried about interfering with Apixaban and Diltziam for AF .


  • Pinkpeony, It would be better if you could persuade your GP to do another blood test on 100mcg before increasing to 125mcg. As you have AF you should take increases slowly, every 4/6 weeks. Your GP is perfectly capable of titrating your dose until your TSH is around 1.0

  • Ok Clutter . Many thanks !


  • TSH of 4.4 is way too high it should be under 1

    hence you need a far higher dose of levo or maybe even T3

  • Thanks RFU123.

    Will certainly look into this!

  • As your GP is supportive it might be worth asking him/her for a trial of T3 in addition to or instead of Levo. Be aware that the T4 which is Levothyroxine is only useful when converted to T3 for use by the body. And that some people don't convert well. (Am I saying this right, more medically-minded peeps?). Hence it being sometimes a good idea to up the T3 in the first place to give the body, as it were, something to work on, while it converts the rest.

    This recent post by Collie (I hope this link copies across) expands on what I say above:

  • Thanks Humphrey . I have to admit to being a bit overwhelmed with information.

    Do you know if T3 can have an effect on meds for atrial fibrillation?



  • Yes - first the dearth of information from the specialists then, when one finds this site, a flood! You don't have to make a snap decision. Read what you've found a couple times and let it sink in before doing anything more. Or see if your doc is interested in helping you with what you've found out.

    I'm afraid I have no idea about T3 affecting meds for atrial fibrillation. That's definitely a question for your supportive doc.

You may also like...